Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 19, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jul 15, 2015, 9:16 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jul 15, 2015, 2:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2015, 9:16 AM PDT (16:16 UTC)
- In effect from
- Jul 15, 2015, 2:00 PM PDT
- Expired
- Jul 16, 2015, 11:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS76 KPDT 151616 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 916 AM PDT WED JUL 15 2015 ...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY LATE TODAY INTO THURSDAY... .A PACIFIC DISTURBANCE WILL MOVE ACROSS WASHINGTON STATE THIS AFTERNOON AND TONIGHT. THIS SYSTEM WILL CAUSE WINDS ACROSS THE KITTITAS VALLEY TO GRADUALLY INCREASE THIS AFTERNOON AND EARLY THIS EVENING. THE WINDS WILL CONTINUE TO BE VERY WINDY THROUGH THURSDAY. WAZ026-160000- /O.NEW.KPDT.WI.Y.0019.150715T2100Z-150717T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 916 AM PDT WED JUL 15 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THURSDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THIS AFTERNOON... PEAKING BETWEEN 4 AND 7 PM. WINDS WILL DECREASE SOME OVERNIGHT THEN INCREASE AGAIN BY 8 AM THURSDAY MORNING. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BE LIFTED AND BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
105 WWUS76 KPDT 151616 CCA NPWPDT URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 916 AM PDT WED JUL 15 2015 ...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY LATE TODAY INTO THURSDAY... .A PACIFIC DISTURBANCE WILL MOVE ACROSS WASHINGTON STATE THIS AFTERNOON AND TONIGHT. THIS SYSTEM WILL CAUSE WINDS ACROSS THE KITTITAS VALLEY TO GRADUALLY INCREASE THIS AFTERNOON AND EARLY THIS EVENING. THE WINDS WILL CONTINUE TO BE VERY WINDY THROUGH THURSDAY. WAZ026-160000- /O.COR.KPDT.WI.Y.0019.150715T2100Z-150717T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 916 AM PDT WED JUL 15 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THURSDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. STRONGEST WINDS WILL ALONG THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THIS AFTERNOON... PEAKING BETWEEN 4 AND 7 PM. WINDS WILL DECREASE SOME OVERNIGHT THEN INCREASE AGAIN BY 8 AM THURSDAY MORNING. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BE LIFTED AND BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
501 WWUS76 KPDT 152144 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 244 PM PDT WED JUL 15 2015 ...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY LATE TODAY INTO THURSDAY... .A PACIFIC DISTURBANCE WILL MOVE ACROSS WASHINGTON STATE THIS AFTERNOON AND TONIGHT. THIS SYSTEM WILL CAUSE WINDS ACROSS THE KITTITAS VALLEY TO GRADUALLY INCREASE THIS AFTERNOON AND EARLY THIS EVENING. THE WINDS WILL CONTINUE TO BE VERY WINDY THROUGH THURSDAY. WAZ026-160600- /O.CON.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 244 PM PDT WED JUL 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THIS AFTERNOON... PEAKING BETWEEN 4 AND 7 PM. WINDS WILL DECREASE SOME OVERNIGHT THEN INCREASE AGAIN BY 8 AM THURSDAY MORNING. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BE LIFTED AND BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
566 WWUS76 KPDT 160418 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 918 PM PDT WED JUL 15 2015 ...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY THROUGH THURSDAY... .ONE WEATHER DISTURBANCE WILL CONTINUE EAST OUT OF THE REGION OVERNIGHT, WHILE ANOTHER WEAK DRY FRONTAL SYSTEM WILL MOVE THROUGH THE PACIFIC NORTHWEST ON THURSDAY, WITH VERY WINDY CONDITIONS THROUGH THURSDAY EVENING. WAZ026-161300- /O.CON.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 918 PM PDT WED JUL 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL DECREASE SOME OVERNIGHT THEN INCREASE AGAIN BY 8 AM THURSDAY MORNING. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BE LIFTED AND BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
482 WWUS76 KPDT 161230 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 530 AM PDT THU JUL 16 2015 ...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY THROUGH TODAY... .ONE WEATHER DISTURBANCE WILL CONTINUE TO MOVE EAST OUT OF THE REGION WHILE ANOTHER DRY FRONTAL SYSTEM MOVES THROUGH THE PACIFIC NORTHWEST TODAY WITH VERY WINDY CONDITIONS THROUGH THIS EVENING. WAZ026-162200- /O.CON.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 530 AM PDT THU JUL 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS WILL INCREASE AGAIN BY 8 AM THIS MORNING AND CONTINUE THROUGH THIS EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BE LIFTED AND BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
605 WWUS76 KPDT 162109 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 209 PM PDT THU JUL 16 2015 ...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY THROUGH THIS EVENING... .A DRY FRONTAL SYSTEM WILL CONTINUE TO MOVE THROUGH THE PACIFIC NORTHWEST THIS AFTERNOON. THE PASSAGE OF THIS FRONT WILL KEEP CONDITIONS VERY WINDY IN THE KITTITAS VALLEY THROUGH THIS EVENING. WAZ026-170600- /O.CON.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 209 PM PDT THU JUL 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS WILL OCCUR ACROSS THE NORTH SIDE OF THE VALLEY. * TIMING...WINDS WILL PEAK BETWEEN 4 PM AND 8 PM. * IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BE LIFTED AND BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
658 WWUS76 KPDT 170553 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1053 PM PDT THU JUL 16 2015 WAZ026-170700- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1053 PM PDT THU JUL 16 2015 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... WINDS IN THE KITTITAS VALLEY HAVE DECREASED TO 10 TO 20 MPH LATE THIS EVENING. AS SUCH THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 15, 4:38 AM PDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 15, 4:38 AM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE PENDLETON OR 438 AM PDT WED JUL 15 2015 UPDATED FOR AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH HAS MOVED EAST WITH A DRIER WEST TO NORTHWEST FLOW OVER EASTERN WASHINGTON AND OREGON. WESTERLY WINDS WILL BEGIN TO INCREASE BEHIND THE TROUGH. SOME LOCALLY BREEZY CONDITIONS MAINLY ALONG THE EAST SLOPES OF THE CASCADES...KITTITAS VALLEY...AND THE WESTERN PORTION OF THE BASIN TODAY AND THURSDAY. A SHORT WAVE WILL DROP FROM BRITISH COLUMBIA TO MONTANA FRIDAY. THE BEST ENERGY WILL REMAIN IN NORTHERN WASHINGTON TO MONTANA...BUT ENOUGH INSTABILITY WILL DROP INTO SOUTHEASTERN WASHINGTON AND NORTHEASTERN OREGON TO TRIGGER A FEW SHOWERS OR THUNDERSTORMS IN THE NORTHERN BLUE MOUNTAINS AND GRANT TO WALLOWA COUNTIES. TEMPERATURES WILL REMAIN SEASONABLE DURING THIS PERIOD. COONFIELD .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE STILL HAVING ISSUES WITH THE EXTENDED FORECAST. GFS AND ECMWF SEEM TO BE IN FAIR AGREEMENT...WITH DGEX AND THE CANADIAN MODEL HOLDING DIFFERENT SOLUTIONS. TROUGH AXIS IS EXPECTED TO SWING THROUGH NORTHEAST OREGON DOWN INTO IDAHO ON FRIDAY NIGHT...ALLOWING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS TO MAINLY WALLOWA COUNTY. EXPECT NORTHERLY FLOW FOR MOST OF SATURDAY INTO SUNDAY MORNING AS HIGH PRESSURE OVER THE PACIFIC BUILDS INTO THE AREA. THE RIDGE WILL TRANSITION TO A DRY WESTERLY FLOW SUNDAY THROUGH TUESDAY AS A LOW PRESSURE SYSTEM MOVES OVER BRITISH COLUMBIA FROM THE GULF OF ALASKA. FOR NOW IT LOOKS LIKE THE EXTENDED WILL BE FAIRLY MILD AND DRY...HOWEVER THIS FORECAST FOLLOWS THE GFS AND ECMWF SOLUTION. THE DGEX/CANADIAN SOLUTIONS WOULD SUGGEST THE TROUGH AXIS FRIDAY NIGHT WOULD SPLIT AND FORM A CUTOFF LOW THAT COULD LINGER OVER NORTHEAST OREGON...OR MAY RETROGRADE DOWN OVER NORTHERN CA/NV AREA. GFS DID HAVE THIS SOLUTION 48 HOURS AGO...BUT SINCE HAS KEPT MORE IN LINE WITH THE ECMWF(NO CUTOFF LOW). THESE SOLUTIONS WILL HAVE VAST DIFFERENCES IN THE FORECAST FOR THE END OF THE WEEKEND AND INTO NEXT WEEK. THESE SOLUTIONS WOULD MAINLY INCREASE THE CHANCES OF THUNDERSTORMS EITHER OVER CENTRAL OREGON OR NORTHEAST OREGON. AGAIN THE CURRENT FORECAST WILL REMAIN DRY AND WILL REPRESENT THE GFS AND ECMWF SOLUTION. WEBER && .AVIATION...12Z TAFS...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS. SKIES WILL BE MOSTLY CLEAR BELOW 25KFT WITH SOME SCATTERED CIRRUS TODAY. WINDS WILL PICK UP OUT OF THE WEST THIS AFTERNOON AND GUST 15 TO 25 KTS AT TIMES. WEBER && .PRELIMINARY POINT TEMPS/POPS... PDT 87 58 83 57 / 0 0 0 0 ALW 88 63 84 63 / 0 0 0 0 PSC 92 63 88 62 / 0 0 0 0 YKM 86 58 81 58 / 0 0 0 0 HRI 89 62 85 61 / 0 0 0 0 ELN 86 59 81 59 / 0 0 0 0 RDM 83 47 80 44 / 0 0 0 0 LGD 82 51 79 51 / 0 0 0 0 GCD 85 49 82 50 / 10 0 0 0 DLS 87 62 83 65 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/89/89
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:05 AM PDT | Red Flag Warning | PDT | 36 hr |
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.